Help I have a friend who is a gym goer Im not sure of his quantity or how long he has been taking steroids, but stopped recently because he had really bad neck pain. No dr or scan, ultrasound etc showed anything. Put on huge pain killer amounts didnt help alot but felt after about six weeks some relief. Until today when he thinks a prior knee issue has flared up. If this a result of steroid abuse how long before it heals? Im pretty sure he wont touch them again. He can handle all over aches and pains but these last two injuries have had him off work.
Hypercalcemia may develop both spontaneously and as a result of androgen therapy in women with disseminated breast carcinoma. If it develops while on this agent, the drug should be discontinued. Caution is required in administering these agents to patients with cardiac, renal or hepatic disease. Cholestatic jaundice is associated with therapeutic use of anabolic and androgenic steroids. Edema may occur occasionally with or without congestive heart failure. Concomitant administration of adrenal steroids or ACTH may add to the edema. In children, anabolic steroid treatment may accelerate bone maturation without producing compensatory gain in linear growth. This adverse effect may result in compromised adult stature. The younger the child the greater the risk of compromising final mature height. The effect on bone maturation should be monitored by assessing bone age of the wrist and hand every six months. This drug has not been shown to be safe and effective for the enhancement of athletic performance. Because of the potential risk of serious adverse health effects, this drug should not be used for such purpose.
One of the difficulties in diagnosing NASH as the cause of severe scaring or cirrhosis is that as the scaring progresses to cirrhosis, the fat disappears. This results in a condition that is referred to as cryptogenic cirrhosis , cirrhosis in which there is no clear cause. (Specifically, in cryptogenic cirrhosis the two most common causes of cirrhosis - alcohol and viral hepatitis - are not involved.) Cryptogenic cirrhosis has puzzled physicians for many years as to its cause. However, it now appears that half of cryptogenic cirrhosis occurs in patients with obesity and/or diabetes and probably is due to NASH.